Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Irritated left eye, red corner, green discharge on corner. Taking polysporin eye drops. Reason?

For a few days my left eye has been irritated. The corner and rims has been quite red but not the actual whites of the eye. Eventually my eye became itchy, and rims / corner were irritated but the whites still not bloodshot. There is a buildup of green discharge in the corner of the eye every few hours. I began taking polysporin eye drops to try to clear it up but it seems as if they are making it worse. As soon as I put the drops in my eye becomes instantly bloodshot and itchy. Is there something else I can use for relief? And what kind of infection does this sound like?
Asked On : Fri, 18 Oct 2013
Answers:  1 Views:  43
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics
Ophthalmologist 's  Response
Hello,
It seems from the history that you are having infection of the conjunctiva probably acute bacterial conjunctivitis. The green discharge is typical of bacterial infection caused by Pseudomonas. It seems polysporin eye drops which you are using is not effective against the bacteria causing the infection.
This requires treatment by specific antibiotics.

Hence I advice you to take treatment under supervision of a eye doctor as the infection seems very severe .

Thanks
Answered: Fri, 18 Oct 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor